Alert archive / Indiana / Flash Flood Warnings in 1997
Flash Flood Warning 68, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 17, 1997, 7:42 PM CDT for Gibson County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 1997, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 17, 1997, 9:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Gibson County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 180045 FFWPAH INC051-180245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 742 PM CDT TUE JUN 17 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 945 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST INDIANA ...GIBSON COUNTY AT 745 PM CDT...HEAVY RAINS FROM THUNDERSTORMS HAVE CAUSED RAPIDLY RISING WATER TO COVER SOME ROADS IN GIBSON COUNTY INDIANA. ALSO...THE PIGEON CREEK NEAR FORT BRANCH INDIANA HAS WATER OVER ITS BANKS. RADAR RAIN ESTIMATES SHOWED UP TO 2 INCHES OF RAIN HAD FALLEN SINCE THIS AFTERNOON. THAT RAIN WAS ADDED TO ALREADY SATURATED GROUND. THE RAIN HAS BEGUN TO LET UP...SO LITTLE ADDITIONAL RAIN IS EXPECTED BEFORE MIDNIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PGW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 1:13 PM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jun 17, 1:13 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT TUE JUN 17 1997 MAIN FORECAST CHALLENGE IS OBVIOUS...HEAVY RAIN AND FFA. AS OF 1805 UTC...HEAVY RAIN CONTINUES OVER MOST OF SOUTHEAST MISSOURI WITH VERIFIED WARNINGS IN SOME AREAS. RADAR TRENDS HAVE SOME BACK BUILDING INTO WESTERN KENTUCKY AND SOUTHERN ILLINOIS...BUT STORMS HAVE TROUBLE HOLDING TOGETHER. IR SATELLITE LOOPS PUT MOST OF HEAVY RAIN ALONG GULF COAST WITH COLDER TOPS. HOWEVER...DRIER AIR PUSHING EAST NORTHEAST THROUGH ARKANSAS. BOTH ETA AND NGM AGREE ON MOVING STORM SYSTEM OVER FA...WITH MINOR DIFFERENCES IN LOCATION AND TIMING. CONTINUE TO LIKE THE ETA SOLUTION DUE TO IT/S SLOWER MOVMENT. TIME HEIGHT SECTIONS BRING HIGHEST UVV/S OVER AREA BETWEEN 00 AND 06 UTC AS SURFACE LOW NEAR TEXARKANA MOVES NORTHEAST INTO FA. . ISENTROPIC LIFT ON THE 304K SURFACE SUPPORTING HEAVY RAINFALL POTENTIAL OVER WESTERN KENTUCKY THIS EVENING. GOOD THETA E ADVECTION OVER WESTERN KENTUCKY AS WELL. EXPECT THUNDERSTORMS TO DEVELOP OVER PORTIONS OF ARKANSAS AND MOVE NORTHEAST INTO THE FA. VISIBLE LOOP INDICATING LOTS OF CU DEVELOPING IN DRY SLOT AREA OVER ARKANSAS. AFTER COORDINATIONW WITH SDF...WILL LIKELY EXTEND FFA FOR ALL OF WESTERN KENTUCKY. MAY NEED TO ADD IN SOUTHWEST INDIANA AS FFG VALUES ARE LOW...BUT THIS CAN ALSO BE DONE WITH AN UPDATE ONCE THE STORMS FORM. WILL COORDINATE FURTHER WITH IND BEFORE ZFP TIME. WILL KEEP ALL OTHER FFA/S IN EFFE4CT FOR TONIGHT. AS FOR WEDNESDAY...FEEL THAT THE RAIN SHOULD BE ENDING ALONG A PAH-EVV LINE BETWEEN 12-15Z WITH SLOW CLEARING DURING THE AFTERNOON. SPODEN
In the hours before
Special weather statement, Jun 17, 3:12 PM CDT, 4 hours 30 minutes before
MOZ109-110-172030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 312 PM CDT TUE JUN 17 1997 ...SEVERAL FUNNEL CLOUDS REPORTED IN SOUTHEAST MISSOURI... AT 305 PM RADIO STATION PERSONNEL REPORTED 2 FUNNEL CLOUDS IN SOUTHEAST MISSOURI. ONE WAS IN BUTLER COUNTY NEAR QUILIN...ANOTHER SOUTHWEST OF ESSEX IN STODDARD COUNTY. THESE FUNNEL CLOUDS HAVE NOT TOUCHED THE GROUND AND ARE NOT EXPECTED TO TOUCH THE GROUND. THE PERSONNEL IN THE FIELD AND THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION. AS EARLIER TODAY...THESE FUNNEL CLOUDS ARE LIKELY FORMING DUE TO THE NUMEROUS LOW LEVEL BOUNDARIES ACROSS THE AREA AND ARE NOT RELATED TO TYPICAL SUPERCELL THUNDERSTORMS. PS
Special weather statement, Jun 17, 5:12 PM CDT, 2 hours 30 minutes before
ILZ084-172245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 512 PM CDT TUE JUN 17 1997 ...FUNNEL CLOUD REPORTED IN SOUTHERN ILLINOIS NEAR MURPHYSBORO... AT 500 PM...LAW ENFORCEMENT PERSONNEL REPORTED A FUNNEL CLOUD IN SOUTHERN JACKSON COUNTY IN ILLINOIS. THE FUNNEL CLOUD WAS OBSERVED SOUTH OF MURPHYSBORO. NO TOUCHDOWNS HAVE OCCURRED. FUNNEL CLOUDS HAVE BEEN REPORTED IN SOUTHEAST MISSOURI THIS AFTERNOON. NO TOUCHDOWNS HAVE BEEN REPORTED. THE FUNNEL CLOUDS THAT HAVE OCCURRED TODAY ARE NOT ASSOCIATED WITH SEVERE THUNDERSTORMS...AND ARE NOT CONSIDERED TO BE AS POTENTIALLY DANGEROUS AS THOSE ASSOCIATED WITH SEVERE STORMS. YORK
Special weather statement, Jun 17, 5:14 PM CDT, 2 hours 28 minutes before
ILZ084-172245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 512 PM CDT TUE JUN 17 1997 ...FUNNEL CLOUD REPORTED IN SOUTHERN ILLINOIS NEAR MURPHYSBORO... AT 500 PM...LAW ENFORCEMENT PERSONNEL REPORTED A FUNNEL CLOUD IN SOUTHERN JACKSON COUNTY IN ILLINOIS. THE FUNNEL CLOUD WAS OBSERVED SOUTH OF MURPHYSBORO. NO TOUCHDOWNS HAVE OCCURRED. FUNNEL CLOUDS HAVE BEEN REPORTED IN SOUTHEAST MISSOURI THIS AFTERNOON. NO TOUCHDOWNS HAVE BEEN REPORTED. THE FUNNEL CLOUDS THAT HAVE OCCURRED TODAY ARE NOT ASSOCIATED WITH SEVERE THUNDERSTORMS...AND ARE NOT CONSIDERED TO BE AS POTENTIALLY DANGEROUS AS THOSE ASSOCIATED WITH SEVERE STORMS. YORK
Special weather statement, Jun 17, 6:16 PM CDT, 1 hour 26 minutes before
KYZ017-172345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 616 PM CDT TUE JUN 17 1997 ...FUNNEL CLOUD REPORTED NEAR HOPKINSVILLE IN WESTERN KENTUCKY... BETWEEN 600 PM AND 610 PM...A FUNNEL CLOUD WAS OBSERVED JUST NORTH OF FORT CAMPBELL IN SOUTHERN CHRISTIAN COUNTY. THIS IS NEAR OAK GROVE...ABOUT 15 MILES SOUTHEAST OF HOPKINSVILLE. THE FUNNEL WAS OBSERVED BY A TRAINED SPOTTER AND A MILITARY OBSERVER. NO TOUCHDOWN WAS REPORTED. SEVERAL OTHER FUNNEL CLOUDS HAVE BEEN SIGHTED ACROSS THE QUAD STATE REGION THIS AFTERNOON. NO TOUCHDOWNS HAVE BEEN REPORTED. THE FUNNEL CLOUDS SO FAR TODAY HAVE NOT BEEN ASSOCIATED WITH SEVERE THUNDERSTORMS. THEY ARE NOT CONSIDERED TO BE AS POTENTIALLY DANGEROUS AS THOSE ASSOCIATED WITH SEVERE THUNDERSTORMS. YORK
Special weather statement, Jun 17, 6:48 PM CDT, 54 minutes before
INZ086-180015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 648 PM CDT TUE JUN 17 1997 ...BRIEF FUNNEL CLOUD TOUCHDOWN REPORTED NEAR EVANSVILLE... AROUND 630 PM...NUMEROUS REPORTS WERE RECEIVED OF A FUNNEL CLOUD NEAR EVANSVILLE. THE FUNNEL CLOUD BRIEFLY TOUCHED DOWN FOR ABOUT 30 SECONDS O TNORTH SIDE OF EVANSVILLE...CAUSING SOME DAMAGE TO ROOFS AND TREES. THE FUNNEL CLOUDS REPORTED THIS AFTERNOON ACROSS THE QUAD STATE REGION ARE NOT ASSOCIATED WITH SEVERE THUNDERSTORMS. THEY ARE NOT CONSIDERED AS DANGEROUS AS THOSE ASSOCIATED WITH SUPERCELL THUNDERSTORMS. HOWEVER...IF ONE IS SIGHTED...BE PREPARED TO TAKE SHELTER. YORK
Nearby
Flash Flood Warnings in Indiana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.